Alert archive / Arizona / Areal Flood Advisories in 2021
Areal Flood Advisory 84, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood advisory at Jul 25, 2021, 4:49 PM MST for Cochise County, Arizona. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2021, 4:49 PM MST (23:49 UTC)
- Expired
- Jul 25, 2021, 8:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 83 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood advisory went out at Jul 25, 2:55 PM MST, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 25, 2:55 PM MST, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 255 PM MST Sun Jul 25 2021 .SYNOPSIS...After record rainfall across much of the area over the past few days, we'll see fewer storms to start the work week. Conditions look favorable for another increase in storm coverage later in the week. Temperatures will climb back into the 90s for most locations. && .DISCUSSION...Our low pressure system that brought record rainfall to the area is now west-northwest of the area, with broad steering flow out of the south for our corner of the state. The potential for excessive rainfall will continue into the evening hours, however any occurrences will become more isolated over the next few hours. Expect partial clearing overnight. Subsidence and some drying behind the low will inhibit thunderstorm coverage tomorrow, below average for our typical monsoon day and nowhere near recent days. We'll still have enough moisture for storms, and should start to see a gradual increase in coverage as early as Tuesday afternoon. Another strong easterly wave is setting up to push over from the northern Gulf of Mexico. Ensemble means bring this one across northern Mexico and through southern Chihuahua and Sonora by Thursday. Expect deep surge activity the second half of the week and possible enhanced storm coverage as the impulse rotates up from the south on the western flank of the high. Friday through Sunday are looking interesting again. && .AVIATION...Valid through 27/00Z. SCT-BKN clouds at 7k-11k ft MSL, periods of SHRA/TSRA and MVFR CIGS/VSBYS and mountain obscurations thru 26/04Z. TSRA will be capable of producing gusty outflow winds, potentially in excess of 40 kts with the strongest storms. Decreasing clouds and diminishing precipitation chances between 26/04Z and 26/18Z. Aft 26/18Z, SCT-BKN clouds at 9k-14k ft MSL, along with ISOLD -SHRA/-TSRA. Otherwise, SFC wind generally less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The periods of heavy rainfall will come to an end late this evening. Shower and thunderstorm chances then decrease Monday through the middle of the week, before increasing again going into next weekend. Daytime temperatures will be below normal through Tuesday and then right around normal Wednesday through Friday. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MST tonight for AZZ501>515. && Public...Meyer Aviation...Zell Fire Weather....Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 25, 1:42 PM MST, 3 hours 7 minutes before
Special Weather Statement National Weather Service Tucson AZ 142 PM MST Sun Jul 25 2021 AZZ501-502-252145- Western Pima County Including Ajo/Organ Pipe Cactus National Monument-Tohono O'odham Nation including Sells- 142 PM MST Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIMA COUNTY UNTIL 245 PM MST... At 140 PM MST, Doppler radar was tracking a strong thunderstorm 13 miles west of Organ Pipe Cactus National Monument, or 23 miles southwest of Ajo, moving north at 10 to 15 mph. Additional development was noted near and northeast of Organ Pipe. Winds in excess of 45 mph will be possible with this storm, along with heavy rain. Locations impacted include... Pisinemo, Gu Vo, Organ Pipe Cactus National Monument, Ali Chugk, Pia Oik, Lukeville and Kuakatch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3234 11315 3203 11229 3179 11254 3201 11322 TIME...MOT...LOC 2040Z 187DEG 12KT 3208 11308 Meyer
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:25 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 24, 9:51 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 24, 9:58 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 3 hr |
| Jul 25, 12:53 AM MST | Areal Flood Warning | TWC | Pima | 8 hr |
| Jul 25, 3:14 AM MST | Areal Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 3:25 AM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Jul 25, 4:15 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 5 hr |
| Jul 25, 6:27 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 4 hr |
| Jul 25, 8:52 AM MST | Areal Flood Warning | TWC | Pima | 9 hr |
| Jul 25, 9:09 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Pinal | 7 hr |
| Jul 25, 9:24 AM MST | Flash Flood Warning | TWC | Pinal | 3 hr |
| Jul 25, 9:53 AM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Jul 25, 9:55 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 10:22 AM MST | Areal Flood Warning | TWC | Pima, Pinal | 6 hr |
| Jul 25, 10:31 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 11:39 AM MST | Areal Flood Advisory | TWC | Santa Cruz | 4 hr |
| Jul 25, 1:36 PM MST | Flash Flood Warning | TWC | Pima | 114 min |
| Jul 25, 1:42 PM MST | Special Weather Statement | TWC | 63 min | |
| Jul 25, 2:00 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 25, 3:07 PM MST | Areal Flood Warning | TWC | Santa Cruz | 12 hr |
| Jul 25, 3:34 PM MST | Areal Flood Advisory | TWC | Pima | 116 min |
| Jul 25, 4:15 PM MST | Areal Flood Warning | TWC | Pima, Pinal | 43 hr |
Nearby
Areal Flood Advisories in Arizona, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.